I was wondering about trying this diet pill called Contrave and would like to know if anyone else has tried it and have you lost any weight on it. I am thinking of talking to my nurse when I see her about it I take Abilify and Lexapro for Schizoaffective disorder and was wondering if diet pills would be safe to take or would they interact with the meds I currently take. Been having trouble losing this extra weight I have gained from Psych drugs and antidepressants over the years. And need to do something about it but wont risk having severe side effects I haven’t tried any diet pills yet but want to make sure they are completely safe before I do try pills to lose weight and I heard about contrave that controls your appetite which is what I need, any advice would be appreciated especially by someone who is a Psychiatrist that would possibly know about the risks of taking diet pills when taking psych drugs.
Contrave can cause sucidal thinking or cause mania if bipolar or shizoaffect I haven’t tried it but know these risk before taking it
No it’s not safe to take.
It would be like taking speed.
Up up and away!
There are issues with it triggering mania and other problems with it.
Thanks for the warning. That’s the bad part of diet pills and Mental Illness they don’t mix well together and cause horrible side effects I wont risk it. I just will have to work harder at not snacking so much and going to the gym I have been going for almost a year now and haven’t lost anymore weight since losing 17 pounds when I first started going to the gym. Its frustrating as hell and aggravating to say the least hopefully I wont get any bigger and will start losing again. I still am trying to stay hopeful. I just don’t want to be fat forever already having other health problems because of my weight severe sleep apnea breathing problems during the day sometimes too and knee problems to name a few. Don’t know what else to do other than what I am already doing sometimes feel like giving up on my weight loss endeavors cause its not doing me any good and am I just wasting my time it what comes to my mind going to the gym I hope someday will pay off and I will lose significant weight fingers crossed I am hopeful despite the struggle.
You seem to be doing a great job @ImprisonedSpirit1!
Losing 17 pounds is no small feat.
Don’t give up!
I wont ever give up even If I feel like it at times I keep going no matter the circumstances or struggle I always seem to pull through the obstacles. I just will keep on doing me going to the gym and living my life. Hopefully one day going to the gym will pay off and I will start losing weight again.
Wellbutrin, or bupropion, the stimulant active ingredient, is not like speed. Contrave is just bupropion and naltrexone, the naltrexone is an opioid antagonist, it blocks the affects of opiates. The combo is supposed to make one lose weight.
Bupropion is not at all like speed, I am on the max dose of 450 mg a day and I don’t feel anything recreational from it or anything at all really.
I would say look into it and see what your doctor thinks about it.
thanks I will talk to my Dr.
this coming month before making a final decision on whether to try it or not
i think its great that you go to the gym, i tried it but couldn’t keep it up, its a slow process for me getting back to exercise, i would like to walk more and there are various sports that i like and may help me lose weight, i think its got to be something we enjoy.
personally the only diet i am thinking of atm is cutting down on meat consumption but that is going to be slow process too. dont think i’d try weight loss medicine, i think its probably safer doing exercise.
I am a little afraid to try diet pills along with exercise at the gym if my dr. says its not safe I will not try any diet pills at all and just go about it the slow natural way like I have been doing it probably would speed up the weight loss process if I didn’t snack so much at times but I have cut it down a lot and cut out pop completely I tried that a few times didn’t work out I always went back to drinking diet soda which is not the best thing if you want to lose weight. I did it I think for two weeks went without drinking much soda only to have a extreme headache from caffeine withdrawal so I went back to drinking soda again. If I could completely drop that and the snacks I think I would lose more weight I don’t know what does everyone else think just my personal opinion.
I talked to my Dr. about Diet pills and this is what she said she said no to all diet pills and if I wanted to try any diet pills to discuss it with my Family Dr. First. But I decided to not take diet pills ever Because I had bad experience taking diet pills a year ago I took Garcinia Cambodia and it caused my mania to come back and severe chest pain. So I immediately stopped taking it even though I did lose some weight its not worth jeopardizing my Health to become thinner or possibly having a heart attack or something more serious so I will just keep going to the gym and hopefully some day in the long run it will pay off I hope so anyway if not I am just wasting my time.
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.